Department of Mathematics
 Search | Help | Login | pdf version | printable version

Math @ Duke





.......................

.......................


Publications [#243269] of Paul S. Aspinwall

Papers Published

  1. Aspinwall, PS; Greene, BR; Morrison, DR, Measuring small distances in N = 2 sigma models, Nuclear Physics B, vol. 420 no. 1-2 (1994), pp. 184-242, ISSN 0550-3213 [doi]
    (last updated on 2017/12/15)

    Abstract:
    We analyze global aspects of the moduli space of Kähler forms for N = (2,2) conformal σ-models. Using algebraic methods and mirror symmetry we study extensions of the mathematical notion of length (as specified by a Kähler structure) to conformal field theory and calculate the way in which lengths change as the moduli fields are varied along distinguished paths in the moduli space. We find strong evidence supporting the notion that, in the robust setting of quantum Calabi-Yau moduli space, string theory restricts the set of possible Kähler forms by enforcing "minimal length" scales, provided that topology change is properly taken into account. Some lengths, however, may shrink to zero. We also compare stringy geometry to classical general relativity in this context. © 1994.

 

dept@math.duke.edu
ph: 919.660.2800
fax: 919.660.2821

Mathematics Department
Duke University, Box 90320
Durham, NC 27708-0320